Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dry Cough
Jun 19, 2013

My Husband was diagnosed wit HIV and his CD4 is very low it ws 19 problem he's been coughing before he started medication and the doctor offered him a cough syrup and TB test was done and came negative now he started taking his treatment a week ago but the coughing does not stop its a dry cough my sister who is a professional nurse suggested he takes Cold & sinus pills and he did but now once he takes them he sweats a lot the bed become wet and he becomes very weak when the medication is in his system and begin speaking slowly when the pill is out of his system he gets very cold please help what can he use to stop this dry cough which has been going on for a month now and he's loosing a lot of weights bt he eats a lot healthy food and lots of Vegetables and fruits

Response from Dr. Henry

Persistent cough with sweats in HIV patient with low CD4 count merits careful monitoring and evaluation. Chest X-ray (or CT scan), indiced sputum (looking for TB, penumocystis or other infection), blood oxygen level, careful examination and history, and other tests often warranted. Weight loss and increasing fatigue would further increase the importance of getting futher evaluation. Starting HIV medications with a low CD4 count can cause symptoms in some patients (IRIS or immune reconstitution syndrome) so can be tricky to sort out what is going on so close monitoring by HIV doctor is recommended. KH



Previous
Severe Lypo-"HYPER"-Distrophy
Next
leg toes paining and little swelling and not able to walk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement